# SDR CA020411009

- Difficulty date: February 24, 2002
- Submitted: May 7, 2002
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 8,378 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 6197 · Propeller/Propulsor System Wiring
- Part: Wire
- Part number: L195A12KU1C22
- Condition: Chafed
- Location: Zone 521
- Part time: 12,198 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, B
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER DEPARTURE, CREW NOTICED FAINT ODOUR AND SAW AUTOFEATHER CB WAS POPPED.  ELECTED TO RETURN AND DURING DECENT ODOUR INCREASED ACCOMPANIED BY SMOKE. DEPLOYED AND DONNED O2 MASKS. WENT THRU EMERGENCY PROC: SMOKE DISSIPATED,  UNEVENTFULL LANDING. DURING MAINT INSPECTION,  WIRES BEHIND AUTOFEATHER SWITCH GOING TO PRINTED CCT BOARD WERE FOUND MELTED. PCB ALSO HAD BURNED SOLDER TRACKS. TRACING WIRES OUT TO ENGINE NACELLES RT HAD NO DEFECTS BUT IN ZONE 521 BEHIND LT ENGINE WIRES FOR AUTOFEATHER SYS AND KU1C22 FOR LDG LIGHT SYS HAD CHAFED TOGETHER ENOUGH TO SHORT.  ALLOWED 35 AMPS FROM LIGHTING TO ENTER 5 AMP AUTOFEATHER SYS.  A TOTAL OF 21 WIRES WHERE REPLACED AND REROUTED.
